Announcement

Collapse
No announcement yet.

Antiandrogen therapies

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Antiandrogen therapies

    I've always been intrigued by my dry eye condition . I had lasik back in 1997 and never had problems until 2003 (well actually first noticed it back in 2002, although at that time it was temporary). The thing is I started taking Diane-35 back in 2000 for a period of 2 years to treat bad acne and help with my terrible hairloss problem.

    When my dry eye ordeal began I noticed that I also started developing urinary infections and vaginal dryness. Since then and after a lot of lab tests doctors were intrigued because I would always score negative on all the test for autoinmune diseases (Sjogrens, Reumatoid Arthritis, etc.). After doing a lot of research about how antiandrogen medication can cause dryness (eyes and vaginal) I am going to go for a in dept hormonal test, I wonder if in my case I am hypersensitive to antiandrogen medication and although I stoped taking them I never receovered from the side effects!!! (I still have dry eyes and dry vagina!!!)

    I will keep you posted, please wish me luck!!!!

    J

  • #2
    Hiya,

    Im getting an indepth hormone test soon as well, coz im suspicious about hormone inbalances. Im only 21 but my natropath said from my symptoms there is a basis to get one. Let me know how yours goes.. and what treatment options you do which may benefit your dry eye. I took an morning after pill not long ago which made my eyes worse again because they had imrpoved for a while and my sinuses werent bothering me. If you know what hormones you are lacking you should see a natropath and try the nutritional supplementation root as well.
    I healed my dry eye with nutrition and detoxification. I'm now a Nutritional Therapist at: www.nourishbalanceheal.com . Join my dry eye facebook group: https://www.facebook.com/groups/420821978111328/

    Comment


    • #3
      Jessica, good luck in your investigating. As always, I'll be thinking about you.
      Never play leapfrog with a unicorn.

      Comment


      • #4
        Hi!

        I took Diane 35, an antiandrogen pill from 19 to 23. My Doc, actually a famous Professor in Switzerland had diagnosed me with PCO. Thats a Syndrom you can have if you have to many androgens. Well I took that pill 5 years.
        Than I got dry eye. I told 5 Docs that i really want to stop taking the pill.
        They all told me that I am not allowed to.
        Well I did.
        After 2 months I ve got my blood tested: I dont and never had PCO. My hormones are perfectly fine!
        I took these antiandrogens for 5 years and didnt even need them!
        So now I guess that I have DES because of that pill.

        I hoped that if I stop taking them my eyes get better. Well they didnt improve. I am not a Doc but maybe this pill destroyed me glands or something like that.

        Thats my story, maybe this helps someone!

        That I have learned: Listen for your Body's signs. Even if Docs tell you something different! I was right.

        Comment


        • #5
          Hi all

          Alexandra: your story is pretty much like mine. I took Diane-35 for two years. Apparently I must be really sensitive to changes on the androgen levels because years pased and I still have dry eyes. I think that it has to do a lot with the fact that I had LASIK that agravated things because I am extemely dry!!! My ophtalmologist pointed out that I have a defficient lipid layer in my tear film (no wonder). The frustrating thing about this is that none of my ophtalmologists thought about ordering hormone tests??

          The interesting thing about this androgen deficiency is that some studies have reported women with Sjogrens syndrome having very low androgen levels. No wonder dry eyes and Sjorens are more common among women because the androgen levels in women are lower than in men

          I will have a definite result tomorrow. The next question is what to do but I guess I will address that problem when it comes?

          Dianat: Thanks for your kind words! I hope you are doing well yourself.

          Hopping for an answer to my dry eye pain!

          Love,

          J

          Comment


          • #6
            Jessica-

            All the best wishes for/on your testing. Tests .... and doctor visits .... as we all know .... often bring tremendous stress =regardless of= the results.

            I hope you get the answers that you're looking for ... and that they lead to some improvement in your ongoing struggles.

            Neil

            Comment


            • #7
              hi Jessica

              Good luck with your tests!!!!!
              I guess one should be very careful taking hormones.
              I will never take contraceptives again! I am too scared!
              Well, my boyfriend s very happy about that.-...

              Good luck again!

              Comment

              Working...
              X